Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 406, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 5:42 PM CDT for 5 counties in Missouri; Alexander County, Pulaski County, Union County, Illinois; Fulton County, Kentucky. It was in force for 48 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 6, 2012, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Pulaski County, IL, Union County, IL, Fulton County, KY, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:50 PM CDT | TSTM WND DMG | Cape Girardeau, MO | TREES AND POWER LINES DOWN ON SPRIGG STREET. TIME ESTIMATED. |
| Sep 6, 5:51 PM CDT | TSTM WND DMG | Blodgett, MO | TREE DOWN ON POWERLINE |
| Sep 6, 5:52 PM CDT | TSTM WND GST 50 | Chaffee, MO | |
| Sep 6, 5:57 PM CDT | TSTM WND DMG | Oran, MO | SEVERAL TREES DOWN |
| Sep 6, 6:00 PM CDT | HAIL 1 | Blodgett, MO | |
| Sep 6, 6:04 PM CDT | TSTM WND DMG | Oran, MO | TREE DOWN OVER ROAD |
| Sep 6, 6:07 PM CDT | TSTM WND DMG | Morley, MO | POWER LINE DOWN ON A HOUSE CAUSED A HOUSE FIRE |
| Sep 6, 6:29 PM CDT | TSTM WND GST 50 | 5 Se Thebes, IL | 3 TO 4 INCH LIMBS DOWN |
| Sep 6, 6:29 PM CDT | NON-TSTM WND GST 50 | 5 Se Thebes, IL | 3 TO 4 INCH LIMBS DOWN |
| Sep 6, 6:35 PM CDT | TSTM WND DMG | Wyatt, MO | A SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS53 KPAH 062242
SVRPAH
ILC003-153-181-KYC075-MOC031-133-143-201-207-062330-
/O.NEW.KPAH.SV.W.0406.120906T2242Z-120906T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
WESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
SOUTHWESTERN UNION COUNTY IN SOUTHERN ILLINOIS...
WESTERN FULTON COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
SCOTT COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 630 PM CDT.
* AT 538 PM CDT...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF
PRODUCING DESTRUCTIVE WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GORDONVILLE TO SIKESTON TO PARMA...MOVING SOUTHEAST
AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
BENTON...CAPE GIRARDEAU...MINER...SCOTT CITY...JONESBORO...
LILBOURN...EAST PRAIRIE...NEW MADRID...PORTAGEVILLE...CHARLESTON...
PARMA...WARE...KELSO...MATTHEWS...RISCO...BERTRAND...FARRENBURG...
HOWARDVILLE...MARSTON AND TAMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3640 8961 3640 8968 3658 8997 3662 8998
3663 9006 3694 8970 3748 8974 3746 8918
3659 8919 3650 8928 3650 8941 3645 8946
3649 8951 3642 8954 3637 8950 3633 8954
TIME...MOT...LOC 2241Z 308DEG 45KT 3730 8959 3685 8956
3661 8984
WIND...HAIL 70MPH 0.75IN
$$
PS2 follow-up statements
252
WWUS53 KPAH 062319
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT THU SEP 6 2012
MOC207-062329-
/O.CAN.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
STODDARD MO-
619 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STODDARD COUNTY
IN SOUTHEAST MISSOURI IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3641 8961 3694 8964 3745 8957 3746 8918
3675 8919 3674 8920 3659 8919 3650 8928
3650 8941 3645 8946 3649 8951 3642 8954
3637 8950 3633 8954
TIME...MOT...LOC 2319Z 308DEG 45KT 3701 8912 3656 8909
3632 8937
$$
ILC003-153-181-KYC075-MOC031-133-143-201-062330-
/O.CON.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
PULASKI IL-UNION IL-ALEXANDER IL-FULTON KY-CAPE GIRARDEAU MO-
MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-
619 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALEXANDER...
SOUTHWESTERN UNION AND WESTERN PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND WESTERN FULTON COUNTY IN WESTERN KENTUCKY...AND
SCOTT...EASTERN NEW MADRID...MISSISSIPPI AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 630 PM CDT...
AT 615 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAIRO TO
HICKMAN TO TIPTONVILLE...MOVING SOUTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3641 8961 3694 8964 3745 8957 3746 8918
3675 8919 3674 8920 3659 8919 3650 8928
3650 8941 3645 8946 3649 8951 3642 8954
3637 8950 3633 8954
TIME...MOT...LOC 2319Z 308DEG 45KT 3701 8912 3656 8909
3632 8937
WIND...HAIL 60MPH 1.00IN
$$
PS311
WWUS53 KPAH 062325
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT THU SEP 6 2012
MOC031-143-201-062335-
/O.CAN.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
CAPE GIRARDEAU MO-NEW MADRID MO-SCOTT MO-
625 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT...EASTERN NEW MADRID AND
EAST CENTRAL CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3650 8928 3701 8935 3701 8932 3703 8935
3744 8938 3746 8918 3659 8919
TIME...MOT...LOC 2325Z 308DEG 45KT 3696 8904 3651 8902
3627 8930
$$
ILC003-153-181-KYC075-MOC133-062330-
/O.CON.KPAH.SV.W.0406.000000T0000Z-120906T2330Z/
PULASKI IL-UNION IL-ALEXANDER IL-FULTON KY-MISSISSIPPI MO-
625 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ALEXANDER...SOUTH CENTRAL UNION AND WESTERN PULASKI COUNTIES IN
SOUTHERN ILLINOIS...AND CENTRAL FULTON COUNTY IN WESTERN KENTUCKY...
AND CENTRAL MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 630 PM
CDT...
AT 620 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WICKLIFFE TO CAYCE TO 8 MILES NORTHEAST OF RIDGELY...MOVING
SOUTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3650 8928 3701 8935 3701 8932 3703 8935
3744 8938 3746 8918 3659 8919
TIME...MOT...LOC 2325Z 308DEG 45KT 3696 8904 3651 8902
3627 8930
WIND...HAIL 60MPH 1.00IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:26 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 6, 5:26 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 526 PM CDT THU SEP 6 2012 .UPDATE... ISSUED 524 PM CDT THU SEP 6 2012 SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED EASTWARD TO KMDH AND THE REST OF SOUTHEAST MISSOURI...AS WELL AS THE MS RIVER COUNTIES OF WESTERN KY. INTENSIFYING AND WELL ORGANIZED MCS OVER ERN MISSOURI IS FEEDING ON VERY MOIST AND UNSTABLE AIR MASS. THE APEX OF THE BOW WILL LIKELY CONTINUE TO MOVE ROUGHLY ALONG THE AXIS OF STRONGEST INSTABILITY...FROM 20N KCGI EAST/NORTHEAST ACROSS SRN ILLINOIS. THIS AXIS CONTAINS MLCAPES OF 2000 TO 2500 J/KG AND IS ABOUT WHERE A WEAK SURFACE BOUNDARY HAS BEEN LOCATED. THE POTENTIAL FOR STRONGEST WINDS APPEARS TO BE ALONG AND SOUTH OF THE BOW. WATCH MAY NEED TO BE EXTENDED FURTHER EAST...ESPECIALLY IF THE LINE ACCELERATES AS THE COLD POOL ORGANIZES. ACTIVITY SHOULD BEGIN TO WEAKEN WITH LOSS OF DAYTIME HEATING AFTER 00Z. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)... ISSUED AT 219 PM CDT THU SEP 6 2012 TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS OFFICES IN SPRINGFIELD AND SAINT LOUIS MO. ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS ON FRIDAY. THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY. AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME RELIEF TO THE RECORD SETTING SUMMER HEAT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 219 PM CDT THU SEP 6 2012 DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE MODEL FORECAST TRENDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM CDT THU SEP 6 2012 FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY SHORT TERM...KES LONG TERM....CN AVIATION...KES
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT THU SEP 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN STRENGTH AND BECOMING ELEVATED IN NATURE. DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, Sep 6, 4:32 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG VAN BUREN 37.01N 91.01W
09/06/2012 CARTER MO LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWN
&&
PSLocal storm report, Sep 6, 4:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG PIEDMONT 37.15N 90.70W
09/06/2012 WAYNE MO LAW ENFORCEMENT
TREE LIMBS DOWN ON ROADS. WINDS ESTIMATED AT LEAST 60
MPH.
&&
MYLocal storm report, Sep 6, 4:51 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
09/06/2012 WAYNE MO LAW ENFORCEMENT
NUMBEROUS TREES DOWN...IN PARTICULAR HIGHWAY HH AT
CLEARWATER DAM AND HIGHWAY 143 AT SAM A. BAKER STATE
PARK.
&&
DLLLocal storm report, Sep 6, 5:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
09/06/2012 E51 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS GUSTS IN THE 40S.
&&
PSLocal storm report, Sep 6, 5:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST ZALMA 37.14N 90.08W
09/06/2012 E60 MPH BOLLINGER MO CO-OP OBSERVER
SEVERAL TREES DOWN AND 1/2 INCH HAIL
&&
DLLSpecial weather statement, Sep 6, 5:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 533 PM CDT THU SEP 6 2012 ILZ088-092-093-KYZ001>004-MOZ112-114-062345- UNION IL-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY... HICKMAN...CLINTON...BARDWELL...WICKLIFFE...CHARLESTON... NEW MADRID 533 PM CDT THU SEP 6 2012 ...VERY STRONG THUNDERSTORM CLUSTER MOVING SOUTHEAST INTO THE REGION... VERY STRONG THUNDERSTORM CLUSTER WILL MOVE SOUTHEAST INTO THE EXTREME SOUTHEAST MISSOURI AND COUNTIES ALONG THE MISSISSIPPI RIVER IN WESTERN KENTUCKY AND SOUTHWEST ILLINOIS WITHIN IN THE 530 PM TO 630 PM TIME FRAME. THESE STORMS HAVE A HISTORY ON PRODUCING DAMAGING WINDS OVER FROM 50 TO 65 MPH. SOME COMMUNITIES AFFECT MAY INCLUDE SIKESTON...CAIRO IN MISSOURI...NEAR AND SOUTH OF ANA IN ILLINOIS AND BARDWELL IN WESTERN KY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:00 AM CDT | Dense Fog Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 hr |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 37 min |
| Sep 6, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 48 min |
| Sep 6, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 28 min |
| Sep 6, 5:09 PM CDT | Tornado Warning | PAH | Bollinger | 36 min |
| Sep 6, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Scott, Stoddard | 39 min |
| Sep 6, 5:25 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 35 min |
| Sep 6, 5:42 PM CDT | Tornado Warning | PAH | Scott | 16 min |
| Sep 6, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 52 min |
| Sep 6, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope, Pulaski | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.